# SDR 98UAL900557

- Difficulty date: November 23, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N107UA
- Make and model: Boeing 747422
- Aircraft serial: 26900
- Engine: Pwa PW4056
- System (JASC): 2822 · Fuel Boost Pump
- Part: Pump
- Part number: 6072101
- Condition: Damaged
- Location: Nr 2
- Part time: 644 hours
- Component: Cranehydroai, 6072101
- Stage of operation: NR
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

FUEL OVERRIDE/JETTISON PUMP PART NR 60-72101 DASH 2 RECOVERED FROM THE NR 2 MAIN FUEL TANK (FWD POSITION) OF ACFT 8407 WAS FOUND TO EXHIBIT EXCESSIVE IMPELLER END-PLAY AND GOUGING OF THE IMPELLER UNIT WITH THE INLET ADAPTER.  TESTING OF THE PUMP BY THE VENDOR SHOWED THAT THE AXIAL THRUST-BALANCING MECHANISM FAILED.  THE THRUST WASHER/BEARING IS SUSPECTED TO HAVE BEEN MANUFACTURED INCORRECTLY.  ROOT CAUSE OF FAILURE HAS NOT BEEN IDENTIFIED AS YET.
